Aa
A
A
A
Close
Heart Disease Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

medication questions


Hi,
I had a cath preformed in Oct and had a spasm in one of the arteries while having the procedure done.I'm scheduled to go back in mid-Dec to discuss the medications I'm taking for blood pressure and possibly stopping some of them (metoprolol,
diltiazem,minoxidil,traim/hctz,diovan and clonidin and wel chol)blood pressure is currently running in the(140's/70-80's)cholesterol,(done on 10/23) tri-365 tot-321 LDL-195 HDL-53 chol/HDLC-6.06 unable to take statins.
Quetions:
Are spasms somthing I should be concerned about, what causes them, a little info please?

In the process of having the spasm,for which I did feel, the heart monitor showed a really weird rhythm to it,should I be concerned?

Which calcium channel blockers work best and will I require life long treatment for this condition?

What other treatment options are available other than calcium channel blockers,what adverse effects come from long term use of calcium channel blockers?  

How do you decide which medication to stop first when dealing with blood pressure that won't cooperate?

If required to continue on all of the above medications,What kind of long term problems should I expect to have from all of them?
What long term effects could I expect if I chose to not take anything at all?

With the new guidlines for blood pessure being what they are,am I still at risk for long term problems,even though I'm taking all the above meds,if my blood pressure continues to stay were it's at? (upper 140's/70-80's)

Thanks
K :-)
Have a wonderful day!!!
Merry Christmas everyone
12 Responses
239757 tn?1213813182
MEDICAL PROFESSIONAL
kate,

you are taking too many blood pressure medications. If you truly are on maximal doses of all of them, then you should be evaluated for secondary causes of hypertension. Too frequently however, people are on submaximal doses of alot of medications.

given your spasm, you should certainly be ona maximal dose of a calcium channle blocker. There are theoretical differences between calcium channel blockers so if one isnt working another, such as amlodipine or verapamil may be more helpful in controlling your syptoms.

Spasms usually are self limiting, but some people can have severe enough spasm to actually cause heart attacks. The best preventions is to be maximum agents like calcium channel blockers and nitrates.

Im unsure of what rhythm you had and cannot commment.

As far as stopping medicines, I would keep you on ones that help your vasospasm and try to maximize those doses. I would alsot try to get you off minoxidil and clonidine, as I dont frequently use them. clonidine must be titrated off or else you can get a rebound effect on your hypertension.

Side effects of out of control hypertension include myocardial infarction, stroke and heart failure. Not taking medicine or trying to control your blood pressure should not be an option.
Side effects of the medicines are available on medincine sheets from your pharmacy and are too numerous to list. Most often the side effects are rare.

Yes. There is a direct relationship with level of blood pressure and stroke and mi. Get it under control.

good luck. hope this is a start.


Avatar universal
What is the relationship of the BNP (B-Type Natriuretic Peptide) value to the severity of CHF?

If there there is moderate to severe tricuspid regurgitation with normal RV function, enlarged atria, EF of 50%, would a tricuspid repair improve the symptoms of ight heart failure (peripheral edema, JVD, mild pulmonary hypertension.?
Avatar universal
What is the relationship of the BNP (B-Type Natriuretic Peptide) value to the severity of CHF?

If there there is moderate to severe tricuspid regurgitation with normal RV function, enlarged atria, EF of 50%, would a tricuspid repair improve the symptoms of ight heart failure (peripheral edema, JVD, mild pulmonary hypertension.?
Avatar universal

Hi,
The dosages I currently take of each med is metoprolol 50mg twice a day,clonidin .1mg three times a day,minoxidil 5mg once a day,diovan 160mg twice a day,diltiazem increased to 240mg twice a day traim/HCTZ 37.5/25mg once a day.And most secondary causes have been ruled out. I was told by frist cardio i would be on this combination probably for the rest of my life. The second cardio did the cath and pretty much said the same thing as you some of them need to go.I have only be on this combination for a little while. Every attempt made previously to stop one of the meds,the blood pressure would increase. I have been on a roller coaster ride with these medications and  side effects, some I think are worse then taking nothing at all. I'm now at a point were I'm able to deal with the side effects, and the previous symptoms before medication are gone.I'm aware of the side effects of the minoxidil. I have been on that one pretty much the whole time.
I was told that it was probably the one keeping the blood pressure down.

I'm very sorry about the long list,I really appreciate you answering my questions.

Have a Merry Christmas

Thank U
K
Avatar universal


Hello,

Would you happen to know which of the medication I'm taking
(previously posted) are used for vasospasms.


Hope you and your family are doing well,
Have a Merry Chirstmas.

K :-)
Avatar universal
I too have spasms and I am on many of the same medications you are on. I also take 240mg of Diltiazim daily along with 240 mg of Imdur. The doctor I see also has me taking nine grams of L-Arginine to try and strengthen the artery walls to make them stay open. You may want to ask your Doctor abour this.
Hope it helps and try to have happy holidays,
Bryan
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.